Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 10, 2018, 2:32 PM EDT for Jefferson County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 10, 2018, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 50 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WWUS81 KBUF 101832
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
232 PM EDT TUE JUL 10 2018
NYZ007-101930-
Jefferson-
232 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JEFFERSON COUNTY...
At 232 PM EDT, a strong thunderstorm was located 15 miles northwest
of Cedar Point State Park, or 36 miles northwest of Watertown, moving
southeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fort Drum, Carthage, West Carthage, Clayton, Herrings, Redwood, Kring
Point State Park, Wellesley Island State Park, Cedar Point State Park
and Black River.
This includes Interstate 81 between exits 49 and 52.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4440 7583 4439 7584 4422 7545 4411 7554
4407 7548 4406 7550 4401 7550 4401 7555
4397 7555 4397 7560 4395 7564 4420 7628
4422 7619 4424 7617 4429 7615 4430 7610
4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 1832Z 296DEG 35KT 4438 7636
$$
ChurchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:52 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 10:52 AM EDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1052 AM EDT Tue Jul 10 2018 .SYNOPSIS... A weak cold front will cross the area through midday, followed by a high pressure system. With the exception of a few showers today across interior portions of New York, this will result in mainly dry weather and slightly above normal temperatures for the rest of the work week. && .NEAR TERM /THROUGH TONIGHT/... A weakly forced and moisture-starved cold front continues to slide southeastward across the forecast area this morning, oriented from near Dunkirk to Canandaigua to Syracuse. A few scattered showers will accompany the frontal passage, with not everyone seeing rain as it passes. Northwest winds have are already observed behind the front across the Niagara Frontier so any showers chances have been removed from the forecast there. A weak secondary boundary can be seen in visible satellite imagery across southeast Ontario province, which will move through the North Country by midday and early afternoon. This may spark a second round of widely scattered showers with some rumbles of thunder possible there. Clearing is expected behind the cold front this afternoon and evening. Slightly cooler air will filter into the forecast area behind the cold front. High temperatures will range from the low to mid 80s today. An area of high pressure will build into the Great Lakes tonight resulting in dry conditions. Mid-level clouds may increase late tonight as a trailing shortwave trough moves across the forecast area. Low temperatures in the 50s expected tonight. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... High pressure over Ontario coupled with upper ridging will produce dry weather through Thursday. Temperatures will top out in the upper 80s each day, but humidity will remain in check thanks to dew points in the upper 40s and 50s. High pressure will slide off the New England coast Thursday night and Friday. Meanwhile a shortwave will approach the Great Lakes region with a weak associated cold frontal boundary reaching southern Ontario province late Friday. There is a slight chance of a shower or thunderstorm along lake breezes Friday afternoon, but otherwise the dry weather pattern will continue through the end of the work week. It will be slightly warmer and more moist with dew points rising to the upper 50s and highs on Friday in the lower 80s. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... The tail of a weak frontal boundary will drop across the Eastern Great Lakes region later Friday night and Saturday. Little forcing along the front will continue the continuity of slight chance to chance pops Friday night and into Saturday. Greatest chances for a shower or thunderstorm will be east of Lake Ontario Friday night which will lie closer to the passing shortwave, and then Saturday along lake breeze boundaries across WNY. An upper level ridge will build back across the region later Saturday and through Monday. This will hold back any lake breeze showers...with high temperatures climbing into the 80s, and possibly around 90F through the Lake Plain and Genesee Valley Sunday and Monday. Humidity will build through the weekend such that by Monday rather uncomfortable levels of humidity will be found (dewpoints in the mid to upper 60s). && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Widespread VFR conditions will prevail today and tonight. A weak cold front continues across the forecast area through midday. This front will possibly bring a shower to JHW/ART however it will mainly be marked by some scattered mid-level clouds through early afternoon, and wind shift to the northwest. High pressure will move into the region tonight. Outlook... Wednesday through Friday...VFR. Saturday...VFR except locally MVFR in showers/thunderstorms. && .MARINE... A weak cold front will cross Lakes Erie and Ontario as well as the Saint Lawrence Valley this morning. Southwest flow will be replaced by weak northwesterly flow in its wake. Wave heights will diminish through today. Northeast winds pick up on the waters late tonight and will result in waves increasing to 2-3 feet. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Church/HSK NEAR TERM...Church/HSK SHORT TERM...Apffel/TMA LONG TERM...Thomas AVIATION...Church/HSK MARINE...HSK
Hazardous weather outlook, Jul 10, 4:13 AM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 413 AM EDT Tue Jul 10 2018 NYZ001>008-010>014-019>021-085-110815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 413 AM EDT Tue Jul 10 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 413 AM EDT Tue Jul 10 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 10, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
232 PM EDT TUE JUL 10 2018
NYZ007-101930-
Jefferson-
232 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JEFFERSON COUNTY...
At 232 PM EDT, a strong thunderstorm was located 15 miles northwest
of Cedar Point State Park, or 36 miles northwest of Watertown, moving
southeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fort Drum, Carthage, West Carthage, Clayton, Herrings, Redwood, Kring
Point State Park, Wellesley Island State Park, Cedar Point State Park
and Black River.
This includes Interstate 81 between exits 49 and 52.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4440 7583 4439 7584 4422 7545 4411 7554
4407 7548 4406 7550 4401 7550 4401 7555
4397 7555 4397 7560 4395 7564 4420 7628
4422 7619 4424 7617 4429 7615 4430 7610
4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 1832Z 296DEG 35KT 4438 7636
ChurchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Jul 10, 3:50 PM EDT | Special Weather Statement | BUF | Jefferson | 25 min |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.